Addiction: Substance Abuse Community
Need an answer quick - Headache from Oxycontin?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need an answer quick - Headache from Oxycontin?

I have started taking the drug oxycontin (about 1month) -which I am ABSOLUTELY for my job next week for good (so no need to tell me it is dangerous, I am well aware and I will be quitting the drug asap). My roommate has 80mg and I only take a half usually a day all in all (a piece here and a piece there) - Recently, I have been getting TREMENDOUS headaches when I wake up in the morning (like almost a stabbing pain in the back of my head), this pain does not go away until I take another piece of oxy, in which case it subsides but still subtly hurts (not very much though). I was wondering two things: 1. Is this a withdrawl (withdrawal) symptom that I am getting from the oxycontin that I am, by default, withdrawing from in the middle of the night? Is this from lack of oxygen to my brain as a result of not breathing as deeply during the night? Is this incrediblly dangerous? (As I stated before, I am quitting regardless, so I need an honest answer not just an answer that will deter me from further taking the drug-bc. I'm not going to anymore). 2. Is it safe to take Asprin with oxycontin, because I have been right when I wake up for the pain of the headache as well (usually 2 reg asprin). 3. I checked my pulse at the RiteAide down the street recently and my bloodpressure was very low, but my pulse rate was very high - what is this due to? Is this also very dangerous?
Thank you very much, please I need a quick answer to this question.
-sweetpea
Related Discussions
8 Comments Post a Comment
Blank
199177_tn?1332183097
The medical questions need to be asked to a doctor we do not have one here .Most likely you are getting rebound headaches .What does your new job have to do with your the time you quit ?
Blank
Avatar_m_tn
well let me guess u are sniffing the pills rite? cuz thts wht i do and once in a while i get a headache frm them? let me kno if u sniff em or how u take em?
Blank
1029436_tn?1256690764
rebound headache agree avisg
Blank
Avatar_m_tn
sinus pressure from snorting or simply taking too much for your tolerance level can cause headaches the following morning. I woke up with one almost everyday for 4 years. Not fun
Blank
Avatar_m_tn
Oh, and tell your roomie to keep her medicine to herself and no bring down friends damn well knowing what a demon this addiction can be. 30 days is more than enough to experience mild withdrawal from a 80mg per day. I advise you stop asap and use the Thomas Recipe. You may also want to go away for that weekend and should not be near your room mate which could cause cravings and make it more difficult to do. I would not wait much longer keeping in mind you will not get better overnight and starting your job next week may be more difficult than you plan. Do you have any backup plan? Could you start at a later date? Most of the withdrawals will be gone after 7-10 days.
Blank
Avatar_m_tn
Some of these have been really helpful, thanks. Yeah, I stopped today (its relatively painful) but I can't wait any longer bc of the job. It *****-my whole body hurts and my head feels like its going to explode.. I think Roximan, you're right, its probably a sinus thing (in terms of the headache thing) because my nose hurts and I have a wicked ear-ache to top it off. But yeah, well as inconsiderate as it was for her to offer me the drug in the first place, she has been pretty supportive and offered to get me some suboxon...I haven't taken any yet, but I'm interested to know if it will help me or hinder me. Any thoughts?

oh, and I actually didn't sniff them oddly enough, I took them. I didn't like the way it felt.
Blank
271792_tn?1334983257
We cannot give you any information regarding the dosing of Suboxone. It is a violation of our guidelines to do so. I will say that Suboxone is a program and should be followed closely under a doctor's care, not a friends.

I hope you do get away from the Oxy's. It is a dangerous path you are on.
Blank
1047946_tn?1332611629
Suboxone isn't just a pill, it is a program. Even with sub the relapse rate is very high once getting off of sub if the patient doesn't participate in counseling, NA, or meetings, etc. You also failed to mention that suboxone also has withdrawals. Don't get me wrong, sub can be a great option for some, but they have to realize it is not a cure all. I'm not against sub at all, we just have to remember it is not a magic pill. If it were that easy nobody would ever have to go through withdrawals. You don't just take a pill and are cured from addiction. In order to be successful, you have to work the whole program. Recommending to just get them from a friend is just setting her up for failure. It should be prescribed by a doctor in order to get the full benefits of everything that goes along with it. One thing that sub also helps with is getting out of your addictive behaviors. Getting sub off of the street or even from a friend is still addiction behavior. Also, your comment about never being able to be prescribed pain meds again if you are ever on suboxone is far from true. I know someone that is on sub. He had to get a few teeth extracted. He took the appropiate steps by talking to his sub doctor, did a quick taper and was then prescribed vicodin after the tooth extraction. He got back on sub after his pain subsided. If someone was getting it off the streets just think all of the questions he/she would have if the need to take pain meds for some reason. It's always nice to have the advice of your doctor if need be. You never know what kind of side effects you will have.
Anyways, you replied to a thread that is almost a year old. I'm sure the original poster is long gone from this forum.
If you need support for an addiction, you should start your own post by clicking the green "post a question" button at the top of the page. You will get so much support. There are some great people on here that do not judge.
Best of luck to you!
Blank
3307226_tn?1347129077
Very simply answer to your OP(original post) is Oxycodone is about 10 times stronger then a Hydrocodone which I am sure you have taken. The headaches are called rebound headaches because as you said when you take the next dose you have relief but, still a minor aching. What causes this is too little or too much of the medication based on your tolerance of the opiate. Now I would recommend you stop using them as soon as you can if this is recreational usage shame on you. If you truly have pain issues go to a doctor and get your own medication it is illegal and actually a felony for you to do what you are doing. Now suboxone is just as addictive as any of the pain medications and it is sort o in the same boat with methodone be careful to not get on a more addictive medication to kick the addiction of Oxycodone. Are you lying cheating or stealing to get your medications? If yes get help if no and you would never think about doing any of those stay away from the do gooders they will ruin your time and try and turn you into an addict when you are not clearly.
Blank
Avatar_m_tn
Ok, A. oxycodone (the active opioid in Roxi, Oxycontin, Percocet, and quite a few others) is no where near 10 times stronger than Hydrocodone, it is actually about 25-35% stronger essentially 7mgs of oxycodone would be about as powerful as 10mgs of hydrocodone. B. The headaches are caused by the constriction of blood vessels in your brain and sinuses as oxy and other opiods frequently cause temporary to moderately long lasting vasoconstriction. ever notice your penis get smaller or your pupils get tiny when you do a bunch of painkillers? there ya go.    
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia